Texas, 2019High Wind in Texas, November 25 to 26, 2019
November 25 to 26, 2019 · NWS MAF · 3 events in 3 counties and zones
An upper disturbance moved east across the Four Corners region and into the Central Plains. Strong westerly winds on its southern periphery mixed into the higher elevations of the Guadalupe and Davis Mountains.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper disturbance moved east across the Four Corners region and into the Central Plains. Strong westerly winds on its southern periphery mixed into the higher elevations of the Guadalupe and Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 25, 5:17 AM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Nov 25, 5:17 AM CST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
517 AM CST Mon Nov 25 2019
.DISCUSSION...
WV imagery shows NW flow aloft over West Texas and Southeast New
Mexico this morning, with a closed low still parked well off the
Baja coast. Upstream, a trough is over the PacNW, and will dig down
to near the Four Corners by 06Z Tue. This will begin developing a
strong mtn wave signature in the Guadalupes, beginning early this
afternoon, w/high winds spreading onto the plains overnight, and
east/south Tue as the trough passes north of the region. Peak winds
look to be around 18Z Tue, when forecast soundings mix to ~750mb at
KGDP, where westerlies of ~46kts are forecast. At KCNM, soundings
mix to ~800mb, where westerlies of ~53kts are depicted. 700mb
height gradients tighten up to 90m/200nm, for a very windy day
across much of the CWA. Attm, we've issued warnings for the entire
event, and advisories for today/tonight. Advisories east/south will
likely be needed for Tue.
These winds will contribute a downslope warming component to temps
today, which should soar into the 70s most locations. Unfortunately,
a Pac front will drop into the area in the wake of the trough Tue,
cooling temps down some, but highs should stay well-above normal
nevertheless. Late Tue night, the Baja trough will open, and move
onshore just after 00Z Thu. Isentropic upglide is forecast to
commence Wed morning as the trough approaches the region, w/rain
developing and moving into areas west of the Pecos by 18Z. Models
are slower w/this NE progression than 24 hrs ago, but rain should
develop thru SE NM/Permian Basin during the afternoon. As it does,
temps should start wet-bulbing down due to evaporative cooling, as
very dry air is expected to be in place ahead of the rain. After
00Z Thu, nrm Eddy/Lea Counties, as well as Gaines/Dawson Counties,
could see a changeover to wintry precip thru Thu morning. Attm,
forecast soundings maintain a significant warm nose over these
areas, and the predominant wintry precip type looks to be FZRA.
Storm total amounts look to be under 1/4", and we'll continue to cover
this w/a SPS for now.
Meanwhile, a secondary trough will begin developing/strengthening
over the PacNW, and dig down the west coast to NoCal by 00Z Fri,
maintaining SW flow aloft over the area. Temps will rebound to near-
normal Thu afternoon, w/a dry slot moving up from the SW Thu
night/Fri, bringing an end to precip into the extended. Temps soar
back into the 70s most locations Fri afternoon, but a front Fri
night/Sat takes temps back down near normal Sat afternoon, and below-
normal Sunday.
&&
.AVIATION...
12Z TAF issuance...
No major aviation concerns the next 24 hours, VFR conditions will
prevail at all terminals. W/SW winds will increase area wide by
mid day with sustained speeds around 15-20kt persisting through
this evening and overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 53 70 33 / 0 0 0 0
Carlsbad 71 47 65 33 / 0 0 0 0
Dryden 82 57 79 48 / 0 10 0 0
Fort Stockton 78 55 74 40 / 10 10 0 0
Guadalupe Pass 62 43 55 33 / 0 10 10 0
Hobbs 70 45 60 29 / 0 0 0 0
Marfa 71 44 68 35 / 10 30 0 0
Midland Intl Airport 77 52 70 35 / 0 0 0 0
Odessa 76 52 70 35 / 0 0 0 0
Wink 78 49 71 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon today to 7 PM MST Tuesday for
Guadalupe Mountains of Eddy County.
High Wind Warning from 5 PM this afternoon to 7 PM MST Tuesday
for Eddy County Plains.
Wind Advisory from noon today to 5 PM MST this afternoon for
Eddy County Plains.
TX...High Wind Warning from 1 PM CST /noon MST/ this afternoon to 8
PM CST /7 PM MST/ Tuesday for Eastern Culberson County-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Van Horn and Highway 54 Corridor.
Wind Advisory from 1 PM this afternoon to 6 AM CST Tuesday for
Davis Mountains-Davis Mountains Foothills.
High Wind Warning from 6 AM to 8 PM CST Tuesday for Davis
Mountains Foothills-Reeves County Plains.
&&
27/44/27Hazardous weather outlook, Nov 25, 3:49 AM CST, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
349 AM CST Mon Nov 25 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-261000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
349 AM CST Mon Nov 25 2019 /249 AM MST Mon Nov 25 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
High winds will develop this afternoon across the Guadalupe and
Delaware Mountains as well as the adjacent plains in Culberson and
northwest Reeves County. A High Wind Warning remains in effect for
these areas through tonight. In addition, strong winds can be
expected in Eddy County and the Davis Mountains where a Wind Advisory
is in effect.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
High winds will continue in the Guadalupe and Delaware Mountains
through Tuesday. The adjacent plains of Eddy, Culberson, and Reeves
Counties will also experience high winds throughout the day Tuesday
High wind warnings are in effect for these areas.
There is a chance for freezing rain late Wednesday night and
Thursday morning for portions of southeast New Mexico, northwest
portions of the Permian Basin, and portions of the Guadalupe Mountains.
There will be potential for hazardous conditions in these areas if
ice accumulations occur.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- November 25, 11:38 AM CST to November 26, 2:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe and Delaware Mountains
- When
- November 26, 4:51 AM CST to 3:51 PM CST
- Where
- Guadalupe and Delaware Mountains forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Davis Mountains
- When
- November 26, 12:30 PM CST to 2:30 PM CST
- Where
- Davis Mountains forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- State Official
- Coordinates
- 30.176, -103.877 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Colorado, November 25 to 26, 20191 death · 15 events
- Dust Storm and High Wind in California, November 25, 2019$175,000 · 72 kt wind · 15 events
- Dust Storm and High Wind in California, November 25, 2019$30,000 · 62 kt wind · 6 events
- Blizzard and Winter Storm in Colorado, November 25 to 26, 201928 events
- Winter Storm in Nebraska, November 25 to 26, 201916 events
- High Wind in New Mexico, November 25 to 26, 201959 kt wind · 12 events
- Heavy Snow and High Wind in Nevada, November 25 to 28, 201964 kt wind · 11 events
- High Wind in California, November 25, 2019106 kt wind · 6 events
- Heavy Snow in Nebraska, November 25 to 26, 20196 events
- Winter Storm in Wyoming, November 25 to 26, 20194 events
- High Wind and Strong Wind in Nevada, November 25 to 26, 2019$2,000 · 56 kt wind · 4 events
- Winter Storm and Heavy Snow in Utah, November 25 to 26, 20194 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865527, 865528, 865529.